LymeNet Home LymeNet Home Page LymeNet Flash Discussion LymeNet Support Group Database LymeNet Literature Library LymeNet Legal Resources LymeNet Medical & Scientific Abstract Database LymeNet Newsletter Home Page LymeNet Recommended Books LymeNet Tick Pictures Search The LymeNet Site LymeNet Links LymeNet Frequently Asked Questions About The Lyme Disease Network LymeNet Menu

LymeNet on Facebook

LymeNet on Twitter




The Lyme Disease Network receives a commission from Amazon.com for each purchase originating from this site.

When purchasing from Amazon.com, please
click here first.

Thank you.

LymeNet Flash Discussion
Dedicated to the Bachmann Family

LymeNet needs your help:
LymeNet 2020 fund drive


The Lyme Disease Network is a non-profit organization funded by individual donations.

LymeNet Flash Post New Topic  New Poll  Post A Reply
my profile | directory login | register | search | faq | forum home

  next oldest topic   next newest topic
» LymeNet Flash » Questions and Discussion » Medical Questions » should you stop flagyl due to headache??

 - UBBFriend: Email this page to someone!    
Author Topic: should you stop flagyl due to headache??
randibear
Honored Contributor (10K+ posts)
Member # 11290

Icon 1 posted      Profile for randibear     Send New Private Message       Edit/Delete Post   Reply With Quote 
like others, i get a massive headache from flagyl.

so i'm wondering, is it a herx or should you try to struggle through or is it a side effect and you should stop it.

lots of people say flagyl has been a blessing for them, but is it?

--------------------
do not look back when the only course is forward

Posts: 12262 | From texas | Registered: Mar 2007  |  IP: Logged | Report this post to a Moderator
ping
Frequent Contributor (1K+ posts)
Member # 6974

Icon 1 posted      Profile for ping     Send New Private Message       Edit/Delete Post   Reply With Quote 
Hi randibear, it's your fellow-TX Lyme friend, ping.

Did the headache actually start after you took the Flagyl; in other words, you're sure it's a "Flagyl headache"? (Don't shoot me; I believe you, but feel I have to ask anyway.)

First thing I'd try is cutting down the dose (w/your LLMDs knowledge) and see if the headache lessens. If that doesn't work, then you might ask if you can take 1/2 doses every other day, etc.

I had a very bad reaction to Flagyl, although, not right away, because I had so much cystic B. However, the effects in the long run were very beneficial. The only advice I can give is to start slowly, 1/2 dose at the most and build up to full dose as the herxing subsides.

Glad you're here! Hang in there.

ping
"We are more than containers for Lyme"

--------------------
ping
"We are more than containers for Lyme"

Posts: 1302 | From Back in TX again | Registered: Mar 2005  |  IP: Logged | Report this post to a Moderator
randibear
Honored Contributor (10K+ posts)
Member # 11290

Icon 1 posted      Profile for randibear     Send New Private Message       Edit/Delete Post   Reply With Quote 
my dose is 250 per day for weeks. the headache usually starts 3-4 days after beginning the flagyl, so i'm pretty sure it's the flagyl

is it still effective if you cut it in half?

--------------------
do not look back when the only course is forward

Posts: 12262 | From texas | Registered: Mar 2007  |  IP: Logged | Report this post to a Moderator
psano2
LymeNet Contributor
Member # 11711

Icon 1 posted      Profile for psano2     Send New Private Message       Edit/Delete Post   Reply With Quote 
A modification of what ping said is to skip the next dose and see if your headache starts feeling better. If so, then take the next dose as scheduled. If it happens again, then you know it's a herx. When a herx was really bad, I'd skip a dose until it became manageable, then restart the antibiotic.
Posts: 975 | From California | Registered: Apr 2007  |  IP: Logged | Report this post to a Moderator
ping
Frequent Contributor (1K+ posts)
Member # 6974

Icon 14 posted      Profile for ping     Send New Private Message       Edit/Delete Post   Reply With Quote 
quote:
Originally posted by psano2:
A modification of what ping said is to skip the next dose and see if your headache starts feeling better. If so, then take the next dose as scheduled. If it happens again, then you know it's a herx. When a herx was really bad, I'd skip a dose until it became manageable, then restart the antibiotic.

randibear, psano2 has the plan. No doubt you're herxing, but it can get real rough. Keep in touch and let us know.

ping
"We are more than containers for Lyme"

--------------------
ping
"We are more than containers for Lyme"

Posts: 1302 | From Back in TX again | Registered: Mar 2005  |  IP: Logged | Report this post to a Moderator
Lymetoo
Moderator
Member # 743

Icon 1 posted      Profile for Lymetoo     Send New Private Message       Edit/Delete Post   Reply With Quote 
quote:
Originally posted by psano2:
[QB] A modification of what ping said is to skip the next dose and see if your headache starts feeling better. If so, then take the next dose as scheduled. If it happens again, then you know it's a herx. When a herx was really bad, I'd skip a dose until it became manageable, then restart the antibiotic.

Yes... and taking half will still work... work your way up to full dose with your LLMD's help.

--------------------
--Lymetutu--
Opinions, not medical advice!

Posts: 96222 | From Texas | Registered: Feb 2001  |  IP: Logged | Report this post to a Moderator
ticked-offinNc
LymeNet Contributor
Member # 15420

Icon 1 posted      Profile for ticked-offinNc     Send New Private Message       Edit/Delete Post   Reply With Quote 
When I get these Randi, I cover my whole head with a rice shawl, or heating pad. I have to heat up the rice thing often. It doesnt take the headache away, but the hot distracts me from the pain. Bless your heart, it must be hard for weeks. Any pain meds for these days?

My sister sent me the rice shawl from Lucky herbs, or lucky vitamins.xoxoxo

Posts: 261 | From Piedmont | Registered: May 2008  |  IP: Logged | Report this post to a Moderator
txgirl09
LymeNet Contributor
Member # 21612

Icon 1 posted      Profile for txgirl09     Send New Private Message       Edit/Delete Post   Reply With Quote 
Hi Randi,

I got a massive headache with Flagyl, too. I think it is a herx. I took advil, and pushed through it. The headaches did get better, and I am making progress on Flagyl.

Good luck!
txgirl

Posts: 490 | From TX- Go Cowboys! | Registered: Aug 2009  |  IP: Logged | Report this post to a Moderator
   

Quick Reply
Message:

HTML is not enabled.
UBB Code� is enabled.

Instant Graemlins
   


Post New Topic  New Poll  Post A Reply Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | LymeNet home page | Privacy Statement

Powered by UBB.classic™ 6.7.3


The Lyme Disease Network is a non-profit organization funded by individual donations. If you would like to support the Network and the LymeNet system of Web services, please send your donations to:

The Lyme Disease Network of New Jersey
907 Pebble Creek Court, Pennington, NJ 08534 USA


| Flash Discussion | Support Groups | On-Line Library
Legal Resources | Medical Abstracts | Newsletter | Books
Pictures | Site Search | Links | Help/Questions
About LymeNet | Contact Us

© 1993-2020 The Lyme Disease Network of New Jersey, Inc.
All Rights Reserved.
Use of the LymeNet Site is subject to Terms and Conditions.